Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 15, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 27, 1999, 11:30 AM CDT for Trego County, Kansas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1999, 11:30 AM CDT (16:30 UTC)
- Expired
- Jul 28, 1999, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:24 AM CDT, 8 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 3:24 AM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 324 AM CDT TUE JUL 27 1999 MAIN DECISIONS THIS FORECAST ARE POPS AND TEMPS. THESE ARE CONTINGENT ON PLACEMENT OF FRONT/BOUNDARY CURRENTLY ACROSS CWA. 07Z SFC MAP SHOWED A LOW PRESSURE CENTER JUST WEST OF HLC...WITH WEAK COLD FRONT ARCING SOUTHWEST BETWEEN GCK AND DDC...THEN CURVING BACK NORTHWEST INTO NORTHEASTERN COLORADO AND ON INTO WYOMING. BOUNDARY EXTENDED EAST FROM THE LOW AS WARM FRONT TO NEAR MHK...THEN AS A STATIONARY FRONT ACROSS NORTH-CENTRAL MISSOURI INTO SOUTHERN ILLINOIS. BEST MOISTURE ADVECTION OF 70+ DEW POINTS IS EAST OF CWA TO NORTH OF FRONT NEAR NEBRASKA BORDER...THEN CURVING WESTWARD AS LOW LEVEL FLOW BECOMES LIGHT EASTERLY. THERE IS WARM TROUGH FROM LOW THROUGH EAST PART OF OKLAHOMA PANHANDLE STRETCHING SOUTH-SOUTHWESTWARD TO WEST TEXAS. THINK THE FRONTAL BOUNDARY WILL GET LIFTED NORTHWARD TODAY...WITH HOT/HUMID AIR BEING ADVECTED INTO ABOUT EASTERN 2/3RDS OF CWA. WILL GO WITH 30 POPS NORTH COUNTIES TODAY...20 IN WEST...AND <20% DDC/P28/LBL AREAS. WILL KEEP 20 POP GOING ALL AREAS TONIGHT...AS 5H HIGH PRESSURE CENTER NOT GOING ANYWHERE FAST AND CURRENT WEAK DISTURBANCES OVER THE AREA WILL BE REINFORCED BY LOBES OF VORTICITY MEANDERING THROUGH SOUTHERN KANSAS. LEFT OVER OUTFLOW BOUNDARIES COULD SERVE AS FOCUS AREAS. LEE TROUGH SURE TO FORM IN WEST COUNTIES WEDNESDAY AND WILL KEEP 20 POP GOING THERE...BUT DROP MENTION OF POPS ELSEWHERE. QUITE A DIFFERENCE IN MODELS THIS RUN. 27/00Z MODEL INITIALIZATION SHOWED ETA WAS BEST AT 5H AND SFC...BUT SEEMED BIT TOO COOL AT 850MB TEMPS FOR YESTERDAY. ALSO...ETA CONTINUES TO PRODUCE TOO MUCH PRECIP GENERATED BY 7H OMEGA FIELDS. WILL FOLLOW ETA/S TIMING OF PLACING FRONT INTO NEBRASKA AS WARM FRONT BY 28/12Z. THIS WILL PLACE WESTERN KANSAS IN WARM...MOIST AIR FLOW. SO WILL USE WORDING OF HOT & HUMID IN SOUTHEAST 2/3RDS OF CWA...AND VERY WARM WORDING ELSEWHERE. DO NOT EXPECT MUCH PRECIP WEDNESDAY...BUT AS MENTIONED ABOVE...LEE TROUGH AND DAY TIME HEATING COULD TRIGGER ISOLATED CONVECTION IN WEST LATE IN DAY. FOR TEMPS...STAYED CLOSE TO ETA/S GUIDANCE WHICH IS CLOSER TO FWC...THAN TO WARMER FAN NUMBERS. BTW...FLOOD WARNING CONTINUES FOR TREGO CO WHERE SALINE RIVER AND BIG CREEK STILL OUT OF THEIR BANKS IN PLACES. NO UPDATE PLANNED TO FFWDDC PRODUCT (NO RIVER STAGE DATA/GUIDANCE AVAILABLE) AT THIS TIME. EXTENDED DISCUSSION... NO APPARENT BIG CHANGES FROM PREVIOUS RUN WITH MAJOR FLOW PATTERN INDICATED BY AVN AFTER 48HRS. AVN ALSO REMAINS SIMILAR WITH LAST NIGHTS MRF RUN. CANADIAN SPECTRAL THIS MORNING AGAIN WAS A BIT MORE PROGRESSIVE WITH MOVING UPPER RIDGE EASTWARD. AS A RESULT EXTENDED FORECAST LOOKS ON TRACK SO NO CHANGES PLANNED THIS MORNING. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST DDC 100/072 099/072 100 12- GCK 097/068 098/069 100 222 EHA 096/068 098/069 099 222 LBL 100/072 100/072 101 12- HYS 095/070 098/069 100 321 P28 101/075 100/074 103 12- .DDC...NONE. BURKE/RB
In the hours before
Special weather statement, Jul 27, 5:30 AM CDT, 6 hours before
KSZ030-031-043>046-061>066-074>081-084>090-280600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 530 AM CDT TUE JUL 27 1999 SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. A WEAK FRONTAL BOUNDARY FROM NEAR GREAT BEND TO ELKHART WILL ADVANCE NORTHWARD THIS AFTERNOON AS A WARM FRONT. THIS BOUNDARY...AS WELL AS LINGERING OUTFLOW BOUNDARIES FROM RECENT THUNDERSTORMS...WILL BE THE FOCUS AREAS FOR WIDELY SCATTERED THUNDERSTORMS TODAY. THE BEST CHANCE FOR STORMS WILL LATE THIS AFTERNOON...NORTH OF A SYRACUSE TO LA CROSSE LINE. HOWEVER...NO SEVERE THUNDERSTORMS ARE EXPECTED DUE TO A CAP IN THE UPPER LEVELS OF THE ATMOSPHERE CAUSED BY WARM HIGH PRESSURE OVERHEAD. THERE IS A FLOOD WARNING POSTED FOR TREGO COUNTY. THE SALINE RIVER...BIG CREEK...AND THEIR ASSOCIATED TRIBUTARIES CONTINUE OUT OF THEIR BANKS. MANY COUNTY ROADS HAVE WATER OVER THEM. WATER LEVELS SHOULD RECEDE BY THIS EVENING. ADDITIONALLY...THE HEAT INDEX IN MANY LOCATIONS WILL REACH THE DANGER LEVEL AFTER 3 PM TODAY. THE WARMEST REGION WILL BE SOUTHEAST OF A LINE FROM LIBERAL...TO DODGE CITY...TO LARNED INCLUDING THE ASHLAND...MEDICINE LODGE...PRATT AND ST JOHN AREAS. ANYONE PLANNING WORK OUTSIDE THIS AFTERNOON SHOULD TAKE FREQUENT BREAKS AND DRINK PLENTY OF LIQUID. WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ BURKE
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.